Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: T. Y. Lam
Title: Introduction to quadratic forms over fields
Additional book information: Graduate Studies in Mathematics, vol. 67, American Mathematical Society, Providence, RI, 2005, xxi+550 pp., ISBN 978-0-8218-1095-8

References [Enhancements On Off] (What's this?)

  • 1. E. Bayer-Fluckiger, H.W. Lenstra, Jr., Forms in odd degree extensions and self-dual normal bases, Amer. J. Math. 112 (1990), 359-373. MR 1055648 (91h:11030)
  • 2. E. Bayer-Fluckiger, R. Parimala, Galois cohomology of linear algebraic groups over fields of cohomological dimension $ \le2$, Invent. Math., 122 (1995) MR 1358975 (96i:11042)
  • 3. J.-L. Colliot-Thélène, Ph. Gille, R. Parimala, Arithmetic of linear algebraic groups over two-dimensional geometric fields, Duke Math. J. 121 (2004), 285-321. 195-229. MR 2034644 (2005f:11063)
  • 4. Ph. Gille, Cohomologie galoisienne des groupes quasi-déployes sur des corps de dimension cohomologique $ \le 2$, Comp. Math. 125 (2001), 283-325. MR 1818983 (2002c:11045)
  • 5. O. Izhboldin, Fields of $ u$-invariant $ 9$, Ann. of Math. 154 (2001), 529-587. MR 1884616 (2002m:11026)
  • 6. B. Kahn, La conjecture de Milnor, d'après Voevodsky, Séminaire Bourbaki (1996/97), Exp. 834 (juin 1997), Astérisque 245 (1997), 379-418. MR 1627119 (2000a:19002)
  • 7. B. Kahn, Formes quadratiques et cycles algébriques, d'après Rost, Voevodsky, Visik, Karpenko, Séminaire Bourbaki (2004/05), Exp. 941 (novembre 2004), Astérisque 245 (1997), 379-418. MR 2296417
  • 8. M. Knus, Quadratic and hermitian forms over rings, Grundlehren der Math. Wiss. 294 Springer-Verlag (1991). MR 1096299 (92i:11039)
  • 9. M. Knus, A. Merkurjev, M. Rost, J-P. Tignol, The Book of Involutions, AMS Colloquium Publications, Vol 44 (1998).
  • 10. T.Y. Lam, The Algebraic Theory of Quadratic Forms, Benjamin (1973) (revised printing 1980). MR 0396410 (53:277)
  • 11. A.S. Merkurjev, Kaplansky's conjecture in the theory of quadratic forms (in Russian), Zap. Nauchn. Sem. Leningrad Otdel. Mat. Inst. Steklov (LOMI) 175 (1989), Kolsta i Moduli 3, 75-89, 163-164 (English translation : J. Soviet Math. 57 (1991), 3489-3497). MR 1047239 (90m:11058)
  • 12. J. Milnor, Algebraic $ K$-theory and quadratic forms, Invent. Math. 9 (1970), 318-344. MR 0260844 (41:5465)
  • 13. F. Morel, Milnor's conjecture on quadratic forms and mod $ 2$ motivic complexes, Rend. Sem. Mat. Univ. Padova, 114 (2005), 63-101. MR 2207862 (2006m:14027)
  • 14. D. Orlov, A. Vishik, V. Voedovsky, An exact sequence for Milnor's $ K$-theory with applications to quadratic forms, preprint (2001), arxiv.org/abs/math/0101023
  • 15. A. Pfister, Quadratic forms with applications to algebraic geometry and topology, LMS Lecture Note Series 217, Cambridge University Press (1995). MR 1366652 (97c:11046)
  • 16. A. Pfister, On the Milnor Conjectures, History, Influence, Applications, Jahresbericht DMV 102 (2000), 15-41. MR 1769021
  • 17. W. Scharlau, Quadratic and Hermitian Forms, Grundlehren der Math. Wiss. 270 Springer-Verlag (1985). MR 770063 (86k:11022)
  • 18. J-P. Serre, Cohomologie galoisienne des groupes algébriques linéaires, Colloque de Bruxelles, 1962, 53-67 (=Collected Papers, 53). MR 0186719 (32:4177)
  • 19. J-P. Serre, Cohomologie galoisienne, Cinquième édition, Lecture Notes in Mathematics 5, Springer-Verlag (1964, 1994) MR 1324577 (96b:12010)
  • 20. J-P. Serre, Cohomologie galoisienne : progrès et problèmes, Séminaire Bourbaki 1993-1994, exposé 783. MR 1324577 (96b:12010)
  • 21. R. Steinberg, Regular elements of semisimple algebraic groups, Pulb. Math. IHES 25 (1965), 49-80. MR 0180554 (31:4788)
  • 22. A. Vishik, Fields of u-invariant $ 2^r+1$, preprint (2006).
  • 23. V. Voevodsky, Reduced power operations in motivic cohomology, Publ. Math. IHES 98 (2003), 1-57. MR 2031198 (2005b:14038a)
  • 24. V. Voevodsky, Motivic cohomology with $ {\bf Z}/2{\bf Z}$-coefficients, Publ. Math. IHES 98 (2003), 59-104. MR 2031199 (2005b:14038b)
  • 25. A. Weil, Algebras with involutions and the classical groups, J. Indian Math. Soc. (N.S.) 24 (1960) (= Collected Papers, 1960 b). MR 0136682 (25:147)
  • 26. E. Witt, Theorie der quadratischen Formen in beliebigen Körpern, J. Reine Angew. Math. 176 (1937), 31-44 (= Collected Papers, 1).

Review Information:

Reviewer: Eva Bayer-Fluckiger
Affiliation: Ecole Polytechnique Fédérale, Lausanne
Email: eva.baver@epfl.ch
Journal: Bull. Amer. Math. Soc. 45 (2008), 479-484
MSC (2000): Primary 11E04, 11E08; Secondary 11E10, 11E12, 11E25, 11E81, 11E88, 11E95, 15A63
DOI: https://doi.org/10.1090/S0273-0979-08-01200-7
Published electronically: April 21, 2008
Review copyright: © Copyright 2008 American Mathematical Society
American Mathematical Society